Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 276, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Sep 28, 2006, 5:43 PM CDT for Val Verde County, Texas. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 28, 2006, 5:43 PM CDT (22:43 UTC)
- Expired
- Sep 28, 2006, 6:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 63 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 28, 6:15 PM CDT | HAIL 0.75 | 2 Nw Del Rio, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.7 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 818 J/kg
- Mixed-layer CIN
- -408 J/kg
- Mixed-layer LCL
- 1499 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 282243 SVREWX TXC465-282345- /O.NEW.KEWX.SV.W.0276.060928T2243Z-060928T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 543 PM CDT THU SEP 28 2006 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... VAL VERDE * UNTIL 645 PM CDT * AT 541 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR DEL RIO...AND MOVING WEST AT 5 MPH. LAT...LON 2959 10099 2934 10101 2919 10079 2956 10071 $$
2 follow-up statements
000 WWUS54 KEWX 282255 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 554 PM CDT THU SEP 28 2006 TXC465-282345- /O.CON.KEWX.SV.W.0276.000000T0000Z-060928T2345Z/ VAL VERDE TX- 554 PM CDT THU SEP 28 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR VAL VERDE COUNTY... AT 551 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DAMAGING WINDS. THESE STORMS WERE LOCATED NEAR DEL RIO AND WERE DEVELOPING NORTH ALONG HIGHWAYS 277/377 AND OVER LAKE AMISTAD. THE STORMS WERE DRIFTING SOUTHWEST AT 5 MPH. MOTORISTS SHOULD BE AWARE FOR PONDING OF WATER IN LOW LYING AREAS. BOATERS ON LAKE AMISTAD SHOULD SEEK SAFE HARBOR. LAT...LON 2959 10099 2934 10101 2919 10079 2956 10071 $$
000 WWUS54 KEWX 282351 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 650 PM CDT THU SEP 28 2006 TXC465-290000- /O.EXP.KEWX.SV.W.0276.000000T0000Z-060928T2345Z/ VAL VERDE TX- 650 PM CDT THU SEP 28 2006 ...THE SEVERE THUNDERSTORM WARNING FOR VAL VERDE COUNTY EXPIRES AT 645 PM CDT... THE SEVERE THUNDERSTORM HAD MOVED SOUTHEAST INTO KINNEY COUNTY. AS A RESULT...THE SEVERE THUNDERSTORM WARNING FOR VAL VERDE COUNTY WAS LEFT TO EXPIRE. LAT...LON 2959 10099 2934 10101 2919 10079 2956 10071 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 3:16 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Sep 28, 3:16 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 316 PM CDT THU SEP 28 2006 .DISCUSSION...SHALLOW COLD FRONT CONTINUES SOUTHWARD THIS AFTERNOON ACROSS THE AREA WITH DRY ADVECTION AND GUSTY NORTHEAST WINDS. WITH INSTABILITIES OF OVER 3000 JOULES/KG (POTENTIAL ENERGY) ACROSS OUR EXTREME SOUTHWEST CWA...THERE IS A LOW CHANCE OF THUNDERSTORMS BUT ANY STORMS THAT DO FORM MAY BE SEVERE. THE FRONT WILL LIKELY DISSIPATE OFFSHORE TOMORROW MORNING WITH INCREASING LOW CLOUDS MAINLY WESTERN PORTIONS IN THE MORNING..AND ALONG THE ESCARPMENT BY MIDDAY. THIS IS DUE TO GULF MOISTURE EXPECTED TO OVERRUN THE SHALLOW COOL POOL. MOISTURE SHOULD MIX OUT BY THE EARLY FRIDAY EVENING. UPPER LEVEL RIDGING SHOULD BEGIN BUILDING OVER THE AREA SATURDAY AND BECOME DOMINANT THROUGHOUT SOUTH CENTRAL TEXAS THROUGH THE MIDDLE OF NEXT WEEK. LIGHT WINDS AND SLIGHTLY ABOVE NORMAL TEMPERATURES SHOULD RESULT FROM THE MASSIVE SUBTROPICAL RIDGE WITH A FEW SEA BREEZE SHOWERS POSSIBLE ACROSS OUR EXTREME EASTERN CWA. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 59 83 70 92 / - 10 10 - AUSTIN BERGSTROM INTL AIRPORT 56 83 66 92 / - 10 10 - DEL RIO INTL AIRPORT 67 87 69 93 / 10 10 - - SAN ANTONIO INTL AIRPORT 62 85 70 91 / 10 10 10 - && .EWX WATCHES/WARNINGS/ADVISORIES...NONE. && 09/02
Hazardous weather outlook, Sep 28, 4:57 PM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 457 PM CDT THU SEP 28 2006 TXZ171>173-183>194-202>209-217>225-228-291030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 457 PM CDT THU SEP 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE RIO GRANDE PLAINS AND FAR SOUTHERN AREAS OF SOUTH CENTRAL TEXAS THROUGH THIS EVENING. SOME OF THE STORMS COULD BECOME SEVERE ALONG AND SOUTHWEST OF A CAMBELLTON TO PEARSALL TO BATESVILLE TO DEL RIO LINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 6:15 PM CDT | Flash Flood Warning | EWX | Val Verde | 2 hr |
| Sep 28, 6:34 PM CDT | Severe Thunderstorm Warning | EWX | Kinney | 56 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.